Jump to content

Meliss446

Members
  • Content Count

    62
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Meliss446

  • Rank
    Advanced Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I would get at least one in the smallest size you offer (adult XS or S) , but maybe more depending what they say/look like.
  2. Sara, I am going to send you a PM about this, so check out your messages
  3. I am not sure if this is what your doctor is talking about, but there is such thing as a chiari malformation that can cause POTS. It occurs at the base of the skull and compresses the brainstem, causing POTS symptoms. But this is not the cause for all POTS patients, only some of them, so I don't know if this is what your doctor was specifically talking about. It is the only thing I could think of though.
  4. I have never taken store bought potassium supplements, but I have been on K-Dur for 4 years. I take 20 MEq two times a day, once in the morning, once at night. I have never had any problems with it. If you do have low levels of potassium, that can contribute to problems. Hypokalemia can cause muscle aches, which was a problem for me when my levels were too low. But I don't know about supplements, I have just always taken the K-dur
  5. I tend to feel worse in the heat, and I think it is due to vasodilation. That in turn causes headaches for me, so that could be a contributing factor as to why you get head aches when it is warm out.
  6. I have the book and would suggest it. I think I got it off of the NDRF.org website. I read it a long time ago, so I don't specifically remember reading about the temperature fluctuations, but I could look when I get a chance. But it is good that your daughter got an appointment with him. I just got back from seeing him and it was well worth the trip. He spent a lot of time with us and had some interesting ideas about what I could try. Also, he was able to diagnose Ehlers-Danlos Syndrome (a genetic problem affecting connective tissue) in me almost immediately. He seems to be highly knowledgeabl
  7. I had ordered a copy of my charts and found an ECG I had from a cardiologist I saw a few months ago, and it said that it was an abnormal ECG. It read sinus tachycardia (as usual), but it also listed a "short PR interval" and "extensive ST-T changes" as abnormal. It said on the sheet that it was an "unconfirmed analysis", whatever that means. Does anyone know about this? My cardiologist said the ECG was fine. I guess I trust him, but I think that sometimes doctors get in the mind set of looking for specific things without looking at the whole picture. If anyone has any medical expertise or has
  8. I am finally going to see Dr. Grubb in a few weeks. My appointment is on the 27th. So it is still a bit aways, but I want to get everything ready before hand. Anyways, this is my first appointment, and I know many of you have been and can offer some help about what to bring, expect, etc. I am working on getting my medical charts from my various doctors. I am planning on getting them all and then bringing all the relevent information to Dr. Grubb myself. As of yet, I am not having any test results sent to him. Do you think that is okay, if I just bring them myself. That way I know for sure tha
  9. I was wondering if joint pain is normal with POTS, or if it is usually associated with another disorder such as EDS that can occur with POTS. I have noticed some people on the posts mention joint pain, but it seems like most have EDS or an autoimmune problem. For a few months I have been having some new problems. I have had POTS for 4 years, without any joint pain. But starting a few months ago, I would get burning and redness in my hands, mostly on my knuckles. My hands will be warm and slightly swollen. Then I started to get some stiffness in my hands, especially in the mornings. Now it is m
  10. Well it sounds like you are describing some sort of cyanosis/hypoxia. From what you are saying it sounds like you are not getting fresh oxygenated blood to the smallest blood vessels. My doctor always looks at the color of my lips to guage how I am doing. If they are pink, he knows I am doing okay. If they have no color or even have a cyanotic look like you described, he knows I am doing really poorly. I have never really had it badly in my lips, but my fingernails turn blue sometimes which is a similar indication of inadeqaute blood flow. But I would definitely bring it up to your doctor.
  11. I saw this last night. The scary part was that the girl who had died had EKGs that all were deemed normal. In fact, see had one like a few days or so before she died, and the doctor said it was normal. When the parents took that same EKG to a specialist in Long QT syndrome though, he said that he could see the long QT interval. I think that it just goes to show that you need to have a skilled doctor read your test results. But like the others said, most doctors should be able to pick it up and it does run in families.
  12. Zofran is taken on an as needed basis. I think it can be taken every 4-6 hours. My doctor just writes out a prescription for it to be taken 3-4 times daily, and then I have plenty when I need it. I take 4 mg, but have been given 8 mg when the nausea was really bad. It may not work for everyone, but it has been such a blessing for me.
  13. Like the others already said, it is so much more than a HR increase, and you can have bad days and good days that do matter in terms of HR. Like the other day I had a resting HR of 90, and today I can't keep it under 110 lying down and 130 standing up. I have found that there are so many variables that affect how you are feeling and how your body is responding that there is a lot of variance from day to day or test to test. There are some days I could never make it 10 minutes, some days it is not a problem. One major factor that I have found is hydration. If you are dehydrated, the symptoms of
  14. I get really bad nausea too. The only thing that gets me through it is Zofran. It is an anti-nausea medicine that they typically give patients who are sick from chemotherapy or pregnant women with really bad morning sickness. It has been such a blessing for me. It really helps diminish the nausea, and it doesn't leave me feeling weird like some other anti-nausea medicine. I am really lucky to have a doctor willing to prescribe it for me. I have to warn you though, it is a little pricey. My insurance covers it, but even the co pay is high for it.
  15. I am not sure about this, as I have never been diagnosed MVPS, but I would guess that is just the term that describes people that have dysautonomias relating to a mitral valve prolapse. A mitral valve prolapse is basically a malfunction of the valve separating the left ventricle of the heart from the left atrium. Since it does not work correctly, when the ventricles contract to pump blood out of the heart, the blood will often regurgitate back up into the atrium. This means that the heart is not pumping effectively, so there are many dysautonomia like symptoms that can occur. My guess is that
×
×
  • Create New...